Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking Vyvanse with great results. Experiencing significant hair loss. Effective treatment?

Dec 2014
User rating for this question
Answered by

Practicing since : 2007
Answered : 4151 Questions
Sure my daughter has recently started taking Vyvanse with great results, except that she is experiencing significant hair loss. I find this is commented on frequently, but no mention of any effective treatment.
Posted Mon, 30 Sep 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

Vyvnase is a an amphetamine drug and it is a stimulant drug. It has very good results in ADD. It has potential to cause CNS stimulation.

Hair loss is its rare side effect, not commonly seen. I would like to tell you that the side effect is fully reversible and on stopping drug the hair growth will occur normally, there is no need to worry. One way to prevent this side effect is drug holidays. After every 6-10 weeks there should be drug free period, though it should be done under proper consultation only. In some studies local minoxidil is found to be effective.
Give her proper nutrition and Vitamin B12, zinc and folic acid supplements. Various combinations of these drugs are available in market.

Thanks, hope I cleared your doubt, if you have more questions you can ask again.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor